Kansas, 2019

Tornadoes and Flash Flooding in Kansas, August 11, 2019

August 11, 2019 · NWS GLD · 47 events in 8 counties and zones

A significant severe weather event occurred across the Tri-State Region on the evening of August 11th, 2019. Widespread damaging winds, heavy rainfall, and flash flooding was reported to NWS Goodland.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$91,000
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

A significant severe weather event occurred across the Tri-State Region on the evening of August 11th, 2019. Widespread damaging winds, heavy rainfall, and flash flooding was reported to NWS Goodland. In addition, a few tornadoes occurred along with some large hail. The event began with a couple supercell thunderstorms over Yuma County Colorado and Cheyenne County Kansas. These are the primary storms that produced the large hail and tornadoes. The event evolved with several lines of storms forming, including a large line of storms that moved across Cheyenne, Rawlins, Decatur, Norton, Sherman, Thomas, Sheridan, and Graham counties in northwest Kansas. A second line of storms produced wind damage in Cheyenne County Colorado. These storms later produced heavy rain across Wallace, Logan, and Gove counties in Northwest Kansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 11, 2:32 PM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 11, 2:32 PM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
232 PM MDT Sun Aug 11 2019

.SHORT TERM...(This evening through Monday)
Issued at 208 PM MDT Sun Aug 11 2019

An active afternoon and evening is expected across the Tri State
area. A strong shortwave trough, especially for this time of year,
will move out of the central Rockies and across the area tonight.
The upper ridge has receded just enough south to allow this wave
to eject over the area. At the surface, a stalled boundary is
evident on radar and satellite imagery, snaking across southern
Yuma County, Colorado, then east and southeast across northwest
Kansas. There are two areas of concern for thunderstorms. First,
discrete cells may develop near and south of the boundary
described above, as indicated by latest runs of the HRRR. These
cells will be in an environment characterized by 40-60 kts of
deep layer shear and surface based instability of 4000-5000 j/kg.
Those parameters alone are more than sufficient to support
supercells, and with a boundary in the mix may see a few tornadoes
from this discrete activity. Second, and primary, concern will be
the complex of thunderstorms moving out of northeast Colorado
early this evening and across areas near the Kansas/Nebraska
border. Simulated reflectivity suggests bowing structures and
wind gusts may approach 80 mph or greater. This activity may also
produce heavy rainfall of 1 to 3 inches, with locally higher
amounts possible. Activity should finally move out to the east
shortly after 06z.

Tuesday will see a break from the thunderstorms. Models show a
zonal flow aloft with only a very weak possible embedded wave.
There is weak to moderate instability forecast in the eastern six
counties, McCook to Gove, so cannot rule out an isolated storm
popping up with surface heating, but chances are low. High
temperatures will be in the upper 80s and lows Tuesday night in
the 60s.

.LONG TERM...(Tuesday through Sunday)
Issued at 213 PM MDT Sun Aug 11 2019

Synopsis... Showers and thunderstorms will be possible at the
beginning of the forecast period from Tuesday afternoon through
Wednesday afternoon. An isolated severe thunderstorm will be
possible Tuesday afternoon and evening, possibly lasting into the
overnight hours. Otherwise, mostly clear conditions are expected
Thursday through Sunday. High temperatures will increase from the
mid to upper 80s Tuesday afternoon to the low to mid 90s Thursday
afternoon and lasting through the weekend. Low temperatures will
jump up as well from the upper 50s to the 60s later this coming
week.

Discussion... An upper-level longwave trough will progress eastward
across the Northern Plains Tuesday through Wednesday which could
provide some increased chances for showers and thunderstorms to
develop. There will also be ample deep-layer wind shear on order of
30 to 40 kts as well as CAPE on the order of 1500 to 2500 J/kg while
that trough will be providing upper-level support for ascent. Given
this, strong to severe thunderstorms are not out of the picture
Tuesday afternoon through late Tuesday evening. Some lingering
showers and thunderstorms will be possible into the evening hours
Wednesday as the upper-level trough slowly exits stage right, but
severe weather is not currently expected Wednesday.

By Thursday, the upper-level ridge present over the southern United
States will strengthen and push the upper-level jet farther north so
that there is decreased upper-level support for precipitation
later next week. No precipitation is expected Thursday morning
through Sunday afternoon. A strengthening upper-level trough over
the western United States could progress eastward and provide some
increased chances for showers and thunderstorms Sunday afternoon
and evening, but forecaster confidence remains low with this
system so far out.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1126 AM MDT Sun Aug 11 2019

Expecting VFR at both KGLD and KMCK through about mid afternoon,
then increasing chances of thunderstorms after 23z through about
06z tonight. Thunderstorm complex expected to develop in northeast
Colorado and sweep eastward across the area tonight.
Thunderstorms may produce strong and damaging wind gusts,
especially at KMCK between about 03z and 06z, although strong
winds cannot be ruled out at KGLD either, slightly earlier in the
evening. Overnight, patchy fog may develop towards early Monday
morning with reductions in ceilings and visibilities at both
terminals possible.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through late tonight for KSZ001>004-013>016-
     027>029.

CO...Flash Flood Watch through late tonight for COZ090-091.

NE...Flash Flood Watch through late tonight for NEZ079>081.

&&

SHORT TERM...024
LONG TERM...NEWMAN
AVIATION...024
Hazardous weather outlook, Aug 11, 2:08 PM CST, 3 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
208 PM MDT Sun Aug 11 2019

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-122015-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
208 PM MDT Sun Aug 11 2019 /308 PM CDT Sun Aug 11 2019/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A Flash Flood Watch is in effect until sunrise Monday morning for
areas along and north of Interstate 70.

Severe thunderstorms capable of producing wind gusts up to 80 mph and
hail up to golf ball size will be possible late this afternoon and
evening, primarily north of Interstate 70 between 5 pm and 11 pm MDT.
In addition, a few thunderstorms may develop ahead of the main
complex between mid afternoon and early evening. These storms may
produce a tornado or two.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

There is a marginal risk for severe thunderstorms across the entire
area Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, Aug 11, 4:11 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
411 PM MDT SUN AUG 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             7 NNE YUMA              40.21N 102.68W
08/11/2019  E0.75 INCH       YUMA               CO   PUBLIC

            LASTED 5 MINUTES. HAIL RANGED FROM HALF TO
            3/4 INCHES IN DIAMETER.

&&
Local storm report, Aug 11, 4:27 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
427 PM MDT SUN AUG 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             10 NW WAUNETA           40.38N 102.40W
08/11/2019  E1.00 INCH       YUMA               CO   PUBLIC

            STILL ONGOING AS OF 4:25 PM MT.

&&
Local storm report, Aug 11, 4:41 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM MDT SUN AUG 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TORNADO          6 NW YUMA               40.19N 102.79W
08/11/2019                   YUMA               CO   PUBLIC

            PUBLIC REPORTED A TORNADO VIA TWITTER WITH A
            PICTURE.

&&

JRP
Local storm report, Aug 11, 4:56 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
456 PM MDT SUN AUG 11 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             9 N YUMA                40.25N 102.72W
08/11/2019  E2.50 INCH       YUMA               CO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 2.5 INCH HAIL 9
            MILES N OF YUMA.

&&

JRP

The radar

The Goodland radar (KGLD), 40 km away, was scanning. The volume nearest the first event began at 23:32 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 13 flash flood, 10 hail, 2 tornado. Local standard time, as filed.

Hail, Cheyenne

When
August 11, 5:30 PM CST
Where
Cheyenne County, 8 mi SW of St Francis Arpt
Measured
1 in hail
Reported by
Public
Coordinates
39.680, -101.920

Dime to quarter size hail was reported.

Hail, Cheyenne

When
August 11, 6:01 PM CST
Where
Cheyenne County, 8 mi SW of St Francis Arpt
Measured
3 in hail
Reported by
Public
Coordinates
39.680, -101.920

Hail, Cheyenne

When
August 11, 6:35 PM CST
Where
Cheyenne County, St Francis
Measured
1.5 in hail
Reported by
Public
Coordinates
39.770, -101.800

Hail, Cheyenne

When
August 11, 6:40 PM CST
Where
Cheyenne County, 2.12 mi E of St Francis
Measured
2 in hail
Reported by
Public
Coordinates
39.770, -101.760

Flash Flood, Cheyenne

When
August 11, 6:45 PM CST
Where
Cheyenne County, 0.3 mi NW of St Francis to 0.24 mi NNE of St Francis
Cause
Heavy Rain
Reported by
Public
Coordinates
39.773, -101.804

Water was covering the street and sidewalk.

Tornado, Cheyenne

When
August 11, 6:47 PM CST to 6:52 PM CST
Where
Cheyenne County, 6.97 mi SSE of Wheeler to 6.47 mi WSW of Bird City Arpt
Rating
EF1
Path length
1.23 mi
Path width
175 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
39.681, -101.658

A tornado struck a farmstead southeast of Wheeler, KS. This tornado produced damage consisting of trees either uprooted or snapped, and damage to farm machinery from flying debris, being tossed, or the strength of the wind itself. A sturdy farm outbuilding collapsed and several lean-to shelters collapsed. Many fences were blown over. A grain bin was blown more than a tenth of a mile away.

Hail, Cheyenne

When
August 11, 6:58 PM CST
Where
Cheyenne County, Bird City
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
39.750, -101.530

Golf ball to tennis ball size hail was reported.

Hail, Cheyenne

When
August 11, 7:00 PM CST
Where
Cheyenne County, Bird City
Measured
2.5 in hail
Reported by
Public
Coordinates
39.750, -101.530

Hail, Cheyenne

When
August 11, 7:00 PM CST
Where
Cheyenne County, 0.53 mi W of Bird City
Measured
1.75 in hail
Reported by
Public
Coordinates
39.750, -101.540

Hail, Cheyenne

When
August 11, 7:10 PM CST
Where
Cheyenne County, Bird City
Measured
2.5 in hail
Reported by
Public
Coordinates
39.750, -101.530

Hail, Cheyenne

When
August 11, 7:15 PM CST
Where
Cheyenne County, Bird City
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
39.750, -101.530

Thunderstorm Wind, Cheyenne

When
August 11, 7:15 PM CST
Where
Cheyenne County, 0.69 mi N of St Francis Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
39.760, -101.800

Flash Flood, Cheyenne

When
August 11, 7:20 PM CST
Where
Cheyenne County, 0.31 mi WNW of Bird City to 0.3 mi NNW of Bird City
Cause
Heavy Rain
Reported by
Public
Coordinates
39.752, -101.535

Street flooding was reported in Bird City.

Flash Flood, Cheyenne

When
August 11, 7:20 PM CST
Where
Cheyenne County, 0.18 mi W of Bird City to 0.18 mi SSE of Bird City
Cause
Heavy Rain
Reported by
Public
Coordinates
39.750, -101.533

A member of the public reported street flooding in Bird City due to heavy rain.

Hail, Cheyenne

When
August 11, 7:30 PM CST
Where
Cheyenne County, 0.49 mi ESE of Wheeler
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.768, -101.711

Thunderstorm Wind, Cheyenne

When
August 11, 7:30 PM CST
Where
Cheyenne County, 0.87 mi SE of Wheeler
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.760, -101.710

St. Francis, Bird City, McDonald and Atwood were without power due to thunderstorm wind gusts.

Thunderstorm Wind, Sherman

When
August 11, 6:30 PM MST
Where
Sherman County, 2.49 mi NNW of Kanorado Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.432, -102.042

A member of the public estimated 70 mph winds about 7 miles north of Kanorado.

Flash Flood, Cheyenne

When
August 11, 7:36 PM CST
Where
Cheyenne County, 0.66 mi E of St Francis to 0.64 mi E of St Francis
Cause
Heavy Rain
Reported by
Public
Coordinates
39.772, -101.788

A member of the public reported that the intersection of Road O and Road 15 just east of St. Francis was covered by running water.

Tornado, Rawlins

When
August 11, 7:57 PM CST to 7:59 PM CST
Where
Rawlins County, 3.34 mi SSW of Beardsley to 3.26 mi S of Beardsley
Rating
EFU
Path length
0.95 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
39.775, -101.254

A storm chaser reported a brief tornado lasting about 2 minutes approximately half a mile south of US Hwy 36 south of Beardsley, KS.

Thunderstorm Wind, Sherman

When
August 11, 7:09 PM MST
Where
Sherman County, 0.53 mi E of Goodland Arpt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
39.370, -101.690

Thunderstorm Wind, Sherman

When
August 11, 7:10 PM MST
Where
Sherman County, Goodland
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.350, -101.720

Off-duty NWS employee estimated 60 mph wind gusts.

Thunderstorm Wind, Rawlins

When
August 11, 8:15 PM CST
Where
Rawlins County, 1.48 mi NNW of Blakeman
Measured
75 kt (86 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.840, -101.130

Fourteen inch green Cottonwood tree limbs down.

Thunderstorm Wind, Rawlins

When
August 11, 8:15 PM CST
Where
Rawlins County, 4.87 mi N of Blakeman
Measured
75 kt (86 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
39.890, -101.130

A sixteen inch diameter tree was reportedly blown down and a door jam on the outside door of a house was broken from the winds.

Flash Flood, Sherman

When
August 11, 7:20 PM MST
Where
Sherman County, 0.62 mi ENE of Goodland
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.353, -101.709

One foot of running water was reported at the intersection of 6th and Clark in Goodland.

Thunderstorm Wind, Rawlins

When
August 11, 8:20 PM CST
Where
Rawlins County, 3.49 mi SE of Beardsley
Measured
79 kt (91 mph) measured gust
Reported by
Mesonet
Coordinates
39.780, -101.190

Thunderstorm Wind, Rawlins

When
August 11, 8:20 PM CST
Where
Rawlins County, 1.12 mi NW of Atwood
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
39.813, -101.063

A storm chaser estimated around 70 mph winds about 1 mile northwest of Atwood, KS.

Thunderstorm Wind, Rawlins

When
August 11, 8:20 PM CST
Where
Rawlins County, Atwood
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
39.800, -101.050

Thunderstorm wind damage was reported in Atwood with lots of trees down and power out in the city.

Thunderstorm Wind, Thomas

When
August 11, 8:34 PM CST
Where
Thomas County, 1.12 mi WSW of Colby
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.394, -101.070

A member of the public reported thunderstorm wind damage on the west side of Colby in the form of downed power lines.

Thunderstorm Wind, Thomas

When
August 11, 8:35 PM CST
Where
Thomas County, 0.69 mi S of Colby
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.390, -101.050

Tree branches up to 1 inch in diameter were blown down.

Thunderstorm Wind, Thomas

When
August 11, 8:35 PM CST
Where
Thomas County, 0.53 mi E of Colby
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
39.400, -101.040

Thunderstorm Wind, Thomas

When
August 11, 8:35 PM CST
Where
Thomas County, 2.24 mi ENE of Colby
Measured
67 kt (77 mph) measured gust
Reported by
Mesonet
Coordinates
39.410, -101.010

Thunderstorm Wind, Thomas

When
August 11, 8:35 PM CST
Where
Thomas County, 2.61 mi S of Colby
Measured
65 kt (75 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.362, -101.054

A trained spotter reported that thunderstorm wind gusts snapped a decorative fake palm tree in half at the Oasis Travel Plaza on the south side of Colby.

Thunderstorm Wind, Thomas

When
August 11, 8:39 PM CST
Where
Thomas County, 0.77 mi ENE of Colby
Measured
55 kt (63 mph) measured gust
Reported by
Public
Coordinates
39.403, -101.036

A member of the public reported a measured wind gust of 63 mph about 1 mile northeast of Colby.

Thunderstorm Wind, Rawlins

When
August 11, 8:40 PM CST
Where
Rawlins County, 6.93 mi N of Ludell
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
39.950, -100.960

Flash Flood, Sherman

When
August 11, 7:45 PM MST
Where
Sherman County, 0.85 mi S of Goodland Arpt to 1.02 mi S of Goodland Arpt
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
39.358, -101.698

Running water was reportedly as deep as 6 to 8 inches in spots along Eustis Ave. in Goodland.

Flash Flood, Cheyenne

When
August 11, 8:50 PM CST
Where
Cheyenne County, 0.46 mi ESE of Wheeler to 0.52 mi ESE of Wheeler
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.767, -101.712

Six inches of water flowing over the county road on the north side of Wheeler.

Flash Flood, Rawlins

When
August 11, 9:00 PM CST
Where
Rawlins County, 0.73 mi NNE of Atwood to 0.54 mi NE of Atwood
Cause
Heavy Rain
Reported by
Public
Coordinates
39.809, -101.043

Streets were flooded over in Atwood due to heavy rain.

Flash Flood, Logan

When
August 11, 9:30 PM CST
Where
Logan County, 1.1 mi ESE of Winona to 1.37 mi W of Page City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.067, -101.230

Emergency management reported that US Hwy 40 northeast of Winona was flooded due to heavy rain.

Flash Flood, Logan

When
August 11, 9:31 PM CST
Where
Logan County, 1.29 mi NW of Russell Spgs to 0.86 mi NW of Russell Spgs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.934, -101.186

Emergency management reported flash flooding due to heavy rain along KS Hwy 25 just north of Russell Springs.

Thunderstorm Wind, Norton

When
August 11, 9:41 PM CST
Where
Norton County, 0.54 mi WNW of Norton
Measured
52 kt (60 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.834, -99.889

Thunderstorm wind damage was reported in Norton with several small tree limbs down as well as patio furniture and trash cans moved into the street.

Flash Flood, Sherman

When
August 11, 8:45 PM MST
Where
Sherman County, 10.17 mi NNE of Goodland Arpt to 9.99 mi NNE of Goodland Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
39.501, -101.613

Six inches of water was reported over County Road 75.2.

Flash Flood, Thomas

When
August 11, 9:50 PM CST
Where
Thomas County, 0.21 mi SW of Colby to 0.25 mi SE of Colby
Cause
Heavy Rain
Reported by
Public
Coordinates
39.398, -101.052

A member of the public reported street flooding in Colby.

Thunderstorm Wind, Sheridan

When
August 11, 9:59 PM CST
Where
Sheridan County, 1.27 mi WNW of Hoxie
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
39.360, -100.450

Flash Flood, Sherman

When
August 11, 9:00 PM MST
Where
Sherman County, 10.9 mi N of Goodland Arpt to 10.52 mi NNE of Goodland Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
39.527, -101.676

Water was reportedly running across County Road 77 in northern Sherman County.

Thunderstorm Wind, Graham

When
August 11, 10:22 PM CST
Where
Graham County, 0.26 mi SSW of (Hlc)hill City Muni
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
39.376, -99.831

Thunderstorm Wind, Graham

When
August 11, 10:27 PM CST
Where
Graham County, 47.47 mi E of Menlo
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
39.375, -99.832

Thunderstorm Wind, Graham

When
August 11, 10:45 PM CST
Where
Graham County, 0.85 mi SE of Bogue
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.363, -99.687

A member of the public reported thunderstorm wind damage in Bogue with power lines down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2019Every state in 2019This day in weather historyThe tornado archive for Kansas, 2019Warnings in Kansas, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848372, 848373, 848374, 848375, 848347, 848305, 848376, 848377, 848378, 848379, 848380, 848390, 848348, 867808, 848382, 848389, 867809, 848350, 867796, 848392, 867799, 848385, 848386, 848351, 848393, 867800, 867801, 867805, 848387, 848395, 848396, 867803, 867806, 848397, 848356, 848357, 848358, 848354, 848355, 867802, and more.